Posted by: Emma | 2009-06-01

Contraceptives, the libido &  cancer

Hi Doc

I am 38. I stopped taking the Pill more than a year ago because of headaches (I' ve tried just about every pill there is!), and was put on the Nur-Isterate injection. But I realise it' s having a very negative effect on my libido.

I was thinking of trying the " patch" , but read that women who have a family history of cancer (which I do, plus I had thyroid cancer - cured 2000) might not be able to take it.

I really am getting tired of all this!! I have a daughter (3), and no intention of having another child, but my husband and I are nervous of his having a vascetomy in case something happens to her (unlikely, I know).

Is there anything I might not have considered? I am healthy. Exercise 3 - 4 x a week (running), eat moderately well and hardly drink alcohol at all.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Why don't you try the IUCD or Mirena.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.